question-icon

What causes excessive sleepiness after taking pain medication and muscle relaxants?

default
Posted on Mon, 30 Nov 2015
Question: I met with my family PA. Was given some meds for inflammation and muscle relaxers. They pretty much put to me
sleep for a few days. Right side is almost clear of pain, but the left side is improving at a much reduced pace. Difficult
for me to be resting all the time.

http://doctor.healthcaremagic.com/AskDoctorInboxServlet?page=viewQuery&queryId=227265

Thanks for asking.
XXXX XXXXXXX
doctor
Answered by Dr. Saddiq Ulabidin (2 hours later)
Brief Answer:
Sedation can be due to the drugs so don't worry about that if it isn't much

Detailed Answer:
Hi! Welcome to health care magic!

Based on the history you have shared, previously, seems like this sedation is due to certain medicines used for nerve pains like pregabalins or fluoxetines. Muscle relaxants like tizanidine also has mild sedation in them. It is normal with these drugs and as long as it isn't interfering drastically with your daily routine, I would suggest you to tolerate that for a while. If it is more than your tolerance or somnolence or drowsiness episodes is beyond mild to moderate levels, you can stop the drug and discuss for alternatives.

As far as recovery is concerned, it is possible to have unsynchronised recovery when compared between these muscles and can be because extent of damage or spasm between these muscles vary and damage on one side could have been more than the other one.

Hope this has answered your query. If you dont have any more questions, please close the discussion. You can also reach me directly through my profile in future, in case of any more questions, Regards.
Above answer was peer-reviewed by : Dr. Raju A.T
doctor
Answered by
Dr.
Dr. Saddiq Ulabidin

General & Family Physician

Practicing since :2011

Answered : 3941 Questions

premium_optimized

The User accepted the expert's answer

Share on
What causes excessive sleepiness after taking pain medication and muscle relaxants?

Brief Answer: Sedation can be due to the drugs so don't worry about that if it isn't much Detailed Answer: Hi! Welcome to health care magic! Based on the history you have shared, previously, seems like this sedation is due to certain medicines used for nerve pains like pregabalins or fluoxetines. Muscle relaxants like tizanidine also has mild sedation in them. It is normal with these drugs and as long as it isn't interfering drastically with your daily routine, I would suggest you to tolerate that for a while. If it is more than your tolerance or somnolence or drowsiness episodes is beyond mild to moderate levels, you can stop the drug and discuss for alternatives. As far as recovery is concerned, it is possible to have unsynchronised recovery when compared between these muscles and can be because extent of damage or spasm between these muscles vary and damage on one side could have been more than the other one. Hope this has answered your query. If you dont have any more questions, please close the discussion. You can also reach me directly through my profile in future, in case of any more questions, Regards.